ARTHROCARE CORPORATION MAGNUM 2 KNOTLESS IMPLANT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
OM-1502 |
| Medical Device Problem Codes |
Failure to Fire (2610); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure, one (1) magnum 2 knotless implant was triggered three times, but the inserter did not release from the anchor.The surgeon managed to eventually detach the inserter from the anchor by tapping the inserter upwards with a mallet, and had to tie a knot to complete the repair with the anchor.The implant was left secured in position, but it did not lock the suture in place as a knotless anchor should.The tip of the inserter showed sign of damage, it looked like it had extra material left in it that possibly should have deployed with the anchor or retracted into the inserter.There was a 10-minute surgical delay, and no further complications were reported.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned in original packaging.The implant was not returned.Part of the actuation mechanism is at the tip of the barrel.The snare wire has been used and is at the suture reel.A functional evaluation could not be performed on the returned device since the device is intended for single use.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include: excessive tensioning, improper alignment of the inserter handle with the bone hole or inadvertently squeezing the hand lever during suture tensioning.Based on this investigation, the need for corrective action is not indicated.